Ask an expert
Question

30 Jun 2005

late/irregular period
I am 24 and have had one baby (now 18 months), and have for the last 4 months had late periods, with the last one lasting one day, and then on and off for the whole month. i have done 4 pregnancy tests since this all started - all have been negative. I am on nordette, which i have been on before i was pregnant. i was on three courses of anti biotics recently for allergies/flu, but my first late period came before that, following with the one day period last month.
I am now due to have another one, and have quite strong cramps in my abdomen. are these period pains?
i also have the normal period symptoms when I am due to have a period - irritatability, sore lower back etc.
my gp says that it is normal for the pill to cause late periods, but didn't examine me or do a scan or anything.
should i perhaps see a gynae, or just accept my GP's advice?
Answer 292 views
Expert
GynaeDoc
gynaedoc

01 Jan 0001

The antibiotics could have contributed to the irregular periods, but the bleeding on and off all months should be checked by a gynaecologist. It is not correct that the Pill causes late periods. They are usually very regular on the Pill.

Best wishes
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.
Voting Booth
Have you entered our Health of the Nation survey?
Please select an option Oops! Something went wrong, please try again later.
Results
Yes
33% - 9380 votes
No
67% - 19432 votes
Vote